A note on the best linear unbiased estimation based on order statistics

Balakrishnan, N. ; Rao, C. R. (1997) A note on the best linear unbiased estimation based on order statistics American Statistician, 51 (2). pp. 181-185. ISSN 0003-1305

Full text not available from this repository.

Official URL: http://www.jstor.org/stable/10.2307/2685416


Best linear unbiased estimators of location and scale parameters based on order statistics (from either complete or Type-II censored samples) are usually illustrated with exponential and uniform distributions. But the derivations in these two cases involve the explicit inverse of a diagonal matrix of Type 2 and extensive algebraic manipulations. In this note we present a simple method of derivation of these results that we feel will assist students in learning this method of estimation better. Furthermore, we use this simple approach to show some interesting properties of best linear unbiased estimators in the case of exponential distributions.

Item Type:Article
Source:Copyright of this article belongs to American Statistical Association.
Keywords:Best Linear Unbiased Estimators; Covariance Matrix Dominance; Determinant-efficient Estimators; Diagonal Matrix of Type 2; Guass-Markov Theorem; Order Statistics; Trace-efficient Estimators; Type-II Censored Samples
ID Code:71895
Deposited On:28 Nov 2011 04:20
Last Modified:28 Nov 2011 04:20

Repository Staff Only: item control page